Blood Pressure Home > Toprol Overdose
As with other medications, it's possible to overdose on Toprol-XL. Symptoms that may occur with an overdose can include nausea, wheezing, and a severe decrease in heart rate. Treatment options for a person who has taken too much Toprol-XL may include certain medications, "pumping the stomach," dialysis, and supportive care.
Toprol-XL® (metoprolol succinate) is a prescription medication that is used for lowering high blood pressure (hypertension), relieving angina symptoms, and treating congestive heart failure. The medication may also be used "off-label" for other reasons (see Toprol-XL Uses for more information).
As with other medicines, it is possible to take too much Toprol-XL. The effects of an overdose will vary, depending on a number of factors, such as how much Toprol-XL was taken and whether it was taken with any other medicines, alcohol, illegal street drugs, or a combination of these.
If you happen to overdose on Toprol-XL, seek medical attention immediately.
When someone takes too much Toprol-XL, he or she may experience a wide range of symptoms. These may include but are not limited to:
- Decrease in breathing
- Extremely low blood pressure
- Severe decrease in heart rate (bradycardia)
- Low blood sugar (hypoglycemia)
- Abnormal heart rhythms
- Congestive heart failure
- Loss of consciousness
- Loss of life.